Alert archive / Arizona / High Wind Warnings in 2016
High Wind Warning 3, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this high wind warning at Dec 16, 2016, 3:47 PM MST for Apache County, Coconino County, Navajo County, Arizona. It was in force for 14 hr. 3 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Dec 16, 2016, 3:47 PM MST (22:47 UTC)
- Expired
- Dec 17, 2016, 6:00 AM MST
- In force
- 14 hr
- Issued by
- NWS Flagstaff, AZ
Counties Apache County, AZ, Coconino County, AZ, Navajo County, AZ
The radar
The Flagstaff radar (KFSX), 124 km from the middle of the area, began a volume at 22:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Dec 16, 7:41 PM MST | NON-TSTM WND GST 58 | 1 S Flagstaff (Pondero, AZ | FLAGSTAFF AIRPORT. |
| Dec 16, 9:53 PM MST | NON-TSTM WND GST 64 | 1 Sse Flagstaff (Ponde, AZ | ASOS STATION FLAGSTAFF AIRPORT /FLG/. |
| Dec 16, 11:05 PM MST | HEAVY RAIN 3.08 | 1 E Forest Lakes, AZ | 24 HOUR PRECIPITATION . |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 10.8 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 545 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- 349 m²/s²
- 0-3 km storm-relative helicity
- 387 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
563 WWUS75 KFGZ 162247 NPWFGZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 347 PM MST FRI DEC 16 2016 AZZ012>014-170700- /O.UPG.KFGZ.WI.Y.0016.000000T0000Z-161217T1300Z/ /O.NEW.KFGZ.HW.W.0003.161216T2247Z-161217T1300Z/ LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- INCLUDING THE CITIES OF...WUPATKI N.M....TUBA CITY...WINSLOW... HOLBROOK...SNOWFLAKE...ST. JOHNS...SPRINGERVILLE 347 PM MST FRI DEC 16 2016 ...HIGH WIND WARNING IN EFFECT UNTIL 6 AM MST SATURDAY... THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 6 AM MST SATURDAY. * TIMING...STRONG SOUTHWEST WINDS WILL WEAKEN AFTER SUNRISE ON SATURDAY. * WINDS...SOUTHWEST 35 TO 45 MPH WITH GUSTS TO 65 MPH. * IMPACTS...WINDS THIS STRONG WILL RESULT IN DANGEROUS DRIVING CONDITIONS...ESPECIALLY FOR HIGH PROFILE VEHICLES. AREAS OF BLOWING DUST AND LOW VISIBILITY WILL ALSO BE LIKELY. AVOID TRAVEL OVERNIGHT IF POSSIBLE ESPECIALLY ALONG THE INTERSTATE-40 CORRIDOR EAST OF FLAGSTAFF. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING...WITH SUSTAINED WIND SPEEDS GREATER THAN 40 MPH OR GUSTS GREATER THAN 58 MPH. WINDS THIS STRONG CAN CAUSE PROPERTY DAMAGE. CONTINUE TO MONITOR THE LATEST FORECASTS. ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF. && $$ AZZ004-006-007-009>011-015>017-039-040-170700- /O.CON.KFGZ.WI.Y.0016.000000T0000Z-161217T1300Z/ KAIBAB PLATEAU-GRAND CANYON COUNTRY-COCONINO PLATEAU- NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY- CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-WESTERN MOGOLLON RIM- EASTERN MOGOLLON RIM-WHITE MOUNTAINS-BLACK MESA AREA- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- INCLUDING THE CITIES OF...JACOB LAKE...FREDONIA... GRAND CANYON VILLAGE...SUPAI...NORTH RIM...VALLE...KEAMS CANYON... KAIBITO...CANYON DE CHELLY...CHINLE...KAYENTA...WINDOW ROCK... GANADO...FLAGSTAFF...WILLIAMS...MUNDS PARK...HEBER...HAPPY JACK... FOREST LAKES...SHOW LOW...GREER...PINETOP...NAVAJO N.M.... DILKON...KYKOTSMOVI 347 PM MST FRI DEC 16 2016 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM MST SATURDAY... * TIMING...STRONG AND GUSTY SOUTHWEST WINDS WILL CONTINUE OVERNIGHT. * WINDS...SOUTHWEST 20 TO 35 MPH WITH GUSTS FROM 40 TO 50 MPH. ISOLATED LOCATIONS JUST DOWNWIND (NORTH) OF HIGHER TERRAIN WILL SEE GUSTS IN EXCESS OF 50 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF. && $$
4 follow-up statements
584 WWUS75 KFGZ 170433 NPWFGZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 933 PM MST FRI DEC 16 2016 AZZ012>014-171300- /O.CON.KFGZ.HW.W.0003.000000T0000Z-161217T1300Z/ LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- INCLUDING THE CITIES OF...WUPATKI N.M....TUBA CITY...WINSLOW... HOLBROOK...SNOWFLAKE...ST. JOHNS...SPRINGERVILLE 933 PM MST FRI DEC 16 2016 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM MST SATURDAY... * TIMING...PERIODS OF STRONG SOUTHWEST WINDS WILL WEAKEN AFTER SUNRISE ON SATURDAY. WINDS WILL PEAK ALONG A COLD FRONT DURING THE EARLY MORNING HOURS. * WINDS...SOUTHWEST 30 TO 45 MPH WITH GUSTS 50 TO 65 MPH. * IMPACTS...WINDS THIS STRONG WILL RESULT IN DANGEROUS DRIVING CONDITIONS...ESPECIALLY FOR HIGH PROFILE VEHICLES. AREAS OF BLOWING DUST AND LOW VISIBILITY WILL ALSO BE LIKELY. AVOID TRAVEL OVERNIGHT IF POSSIBLE ESPECIALLY ALONG THE INTERSTATE-40 CORRIDOR EAST OF FLAGSTAFF. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING...WITH SUSTAINED WIND SPEEDS GREATER THAN 40 MPH OR GUSTS GREATER THAN 58 MPH. WINDS THIS STRONG CAN CAUSE PROPERTY DAMAGE. CONTINUE TO MONITOR THE LATEST FORECASTS. ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF. && $$ AZZ004-006-007-009>011-015>017-039-040-171300- /O.CON.KFGZ.WI.Y.0016.000000T0000Z-161217T1300Z/ KAIBAB PLATEAU-GRAND CANYON COUNTRY-COCONINO PLATEAU- NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY- CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-WESTERN MOGOLLON RIM- EASTERN MOGOLLON RIM-WHITE MOUNTAINS-BLACK MESA AREA- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- INCLUDING THE CITIES OF...JACOB LAKE...FREDONIA... GRAND CANYON VILLAGE...SUPAI...NORTH RIM...VALLE...KEAMS CANYON... KAIBITO...CANYON DE CHELLY...CHINLE...KAYENTA...WINDOW ROCK... GANADO...FLAGSTAFF...WILLIAMS...MUNDS PARK...HEBER...HAPPY JACK... FOREST LAKES...SHOW LOW...GREER...PINETOP...NAVAJO N.M.... DILKON...KYKOTSMOVI 933 PM MST FRI DEC 16 2016 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM MST SATURDAY... * TIMING...STRONG AND GUSTY SOUTHWEST WINDS WILL CONTINUE OVERNIGHT. * WINDS...SOUTHWEST 20 TO 35 MPH WITH GUSTS FROM 40 TO 50 MPH. SOME LOCATIONS WILL SEE GUSTS IN EXCESS OF 55 MPH...ESPECIALLY ASSOCIATED WITH SHOWER ACTIVITY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF. && $$
227 WWUS75 KFGZ 170512 NPWFGZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 1012 PM MST FRI DEC 16 2016 AZZ012>014-171300- /O.CON.KFGZ.HW.W.0003.000000T0000Z-161217T1300Z/ LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- INCLUDING THE CITIES OF...WUPATKI N.M....TUBA CITY...WINSLOW... HOLBROOK...SNOWFLAKE...ST. JOHNS...SPRINGERVILLE 1012 PM MST FRI DEC 16 2016 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM MST SATURDAY... * TIMING...PERIODS OF STRONG SOUTHWEST WINDS WILL WEAKEN AFTER SUNRISE ON SATURDAY. WINDS WILL PEAK ALONG A COLD FRONT DURING THE EARLY MORNING HOURS. * WINDS...SOUTHWEST 30 TO 45 MPH WITH GUSTS 50 TO 65 MPH. * IMPACTS...WINDS THIS STRONG WILL RESULT IN DANGEROUS DRIVING CONDITIONS...ESPECIALLY FOR HIGH PROFILE VEHICLES. AREAS OF BLOWING DUST AND LOW VISIBILITY WILL ALSO BE LIKELY. AVOID TRAVEL OVERNIGHT IF POSSIBLE ESPECIALLY ALONG THE INTERSTATE- 40 CORRIDOR EAST OF FLAGSTAFF. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING...WITH SUSTAINED WIND SPEEDS GREATER THAN 40 MPH OR GUSTS GREATER THAN 58 MPH. WINDS THIS STRONG CAN CAUSE PROPERTY DAMAGE. CONTINUE TO MONITOR THE LATEST FORECASTS. ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF. && $$ AZZ008-018-037-038-171000- /O.EXB.KFGZ.WI.Y.0016.000000T0000Z-161217T1000Z/ YAVAPAI COUNTY MOUNTAINS-NORTHERN GILA COUNTY- YAVAPAI COUNTY VALLEYS AND BASINS-OAK CREEK AND SYCAMORE CANYONS- INCLUDING THE CITIES OF...PRESCOTT...SELIGMAN...ASH FORK... PAYSON...STRAWBERRY...YOUNG...COTTONWOOD...CAMP VERDE... CORDES JUNCTION...BAGDAD...SEDONA 1012 PM MST FRI DEC 16 2016 ...WIND ADVISORY IN EFFECT UNTIL 3 AM MST SATURDAY... THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 3 AM MST SATURDAY. * TIMING...STRONG AND GUSTY SOUTHWEST WINDS WILL CONTINUE THROUGH THE EARLY MORNING HOURS...DECREASING BEFORE SUNRISE. * WINDS...SOUTHWEST 20 TO 35 MPH WITH GUSTS FROM 45 TO 55 MPH. ISOLATED LOCATIONS WILL SEE GUSTS IN EXCESS OF 55 MPH...ESPECIALLY ASSOCIATED WITH SHOWER ACTIVITY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF. && $$ AZZ004-006-007-009>011-015>017-039-040-171300- /O.CON.KFGZ.WI.Y.0016.000000T0000Z-161217T1300Z/ KAIBAB PLATEAU-GRAND CANYON COUNTRY-COCONINO PLATEAU- NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY- CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-WESTERN MOGOLLON RIM- EASTERN MOGOLLON RIM-WHITE MOUNTAINS-BLACK MESA AREA- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- INCLUDING THE CITIES OF...JACOB LAKE...FREDONIA... GRAND CANYON VILLAGE...SUPAI...NORTH RIM...VALLE...KEAMS CANYON... KAIBITO...CANYON DE CHELLY...CHINLE...KAYENTA...WINDOW ROCK... GANADO...FLAGSTAFF...WILLIAMS...MUNDS PARK...HEBER...HAPPY JACK... FOREST LAKES...SHOW LOW...GREER...PINETOP...NAVAJO N.M.... DILKON...KYKOTSMOVI 1012 PM MST FRI DEC 16 2016 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM MST SATURDAY... * TIMING...STRONG AND GUSTY SOUTHWEST WINDS WILL CONTINUE OVERNIGHT. * WINDS...SOUTHWEST 20 TO 35 MPH WITH GUSTS FROM 40 TO 50 MPH. SOME LOCATIONS WILL SEE GUSTS IN EXCESS OF 55 MPH...ESPECIALLY ASSOCIATED WITH SHOWER ACTIVITY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF. && $$
780 WWUS75 KFGZ 170958 NPWFGZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 258 AM MST SAT DEC 17 2016 AZZ008-018-037-038-171100- /O.EXP.KFGZ.WI.Y.0016.000000T0000Z-161217T1000Z/ YAVAPAI COUNTY MOUNTAINS-NORTHERN GILA COUNTY- YAVAPAI COUNTY VALLEYS AND BASINS-OAK CREEK AND SYCAMORE CANYONS- INCLUDING THE CITIES OF...PRESCOTT...SELIGMAN...ASH FORK... PAYSON...STRAWBERRY...YOUNG...COTTONWOOD...CAMP VERDE... CORDES JUNCTION...BAGDAD...SEDONA 258 AM MST SAT DEC 17 2016 ...WIND ADVISORY WILL EXPIRE AT 3 AM MST EARLY THIS MORNING... WIND SPEEDS HAVE DECREASED AND ARE NOT EXPECTED TO CLIMB BACK TO ADVISORY LEVELS. $$ AZZ012>014-171300- /O.CON.KFGZ.HW.W.0003.000000T0000Z-161217T1300Z/ LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- INCLUDING THE CITIES OF...WUPATKI N.M....TUBA CITY...WINSLOW... HOLBROOK...SNOWFLAKE...ST. JOHNS...SPRINGERVILLE 258 AM MST SAT DEC 17 2016 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM MST EARLY THIS MORNING... * TIMING...PERIODS OF STRONG SOUTHWEST WINDS WILL WEAKEN AFTER SUNRISE ON SATURDAY. WINDS WILL PEAK ALONG A COLD FRONT DURING THE EARLY MORNING HOURS. * WINDS...SOUTHWEST 30 TO 45 MPH WITH GUSTS 50 TO 65 MPH. * IMPACTS...WINDS THIS STRONG WILL RESULT IN DANGEROUS DRIVING CONDITIONS...ESPECIALLY FOR HIGH PROFILE VEHICLES. AREAS OF BLOWING DUST AND LOW VISIBILITY WILL ALSO BE LIKELY. AVOID TRAVEL OVERNIGHT IF POSSIBLE ESPECIALLY ALONG THE INTERSTATE- 40 CORRIDOR EAST OF FLAGSTAFF. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING...WITH SUSTAINED WIND SPEEDS GREATER THAN 40 MPH OR GUSTS GREATER THAN 58 MPH. WINDS THIS STRONG CAN CAUSE PROPERTY DAMAGE. CONTINUE TO MONITOR THE LATEST FORECASTS. ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF. && $$ AZZ004-006-007-009>011-015>017-039-040-171300- /O.CON.KFGZ.WI.Y.0016.000000T0000Z-161217T1300Z/ KAIBAB PLATEAU-GRAND CANYON COUNTRY-COCONINO PLATEAU- NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY- CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-WESTERN MOGOLLON RIM- EASTERN MOGOLLON RIM-WHITE MOUNTAINS-BLACK MESA AREA- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- INCLUDING THE CITIES OF...JACOB LAKE...FREDONIA... GRAND CANYON VILLAGE...SUPAI...NORTH RIM...VALLE...KEAMS CANYON... KAIBITO...CANYON DE CHELLY...CHINLE...KAYENTA...WINDOW ROCK... GANADO...FLAGSTAFF...WILLIAMS...MUNDS PARK...HEBER...HAPPY JACK... FOREST LAKES...SHOW LOW...GREER...PINETOP...NAVAJO N.M.... DILKON...KYKOTSMOVI 258 AM MST SAT DEC 17 2016 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM MST EARLY THIS MORNING... * TIMING...STRONG AND GUSTY SOUTHWEST WINDS WILL CONTINUE OVERNIGHT. * WINDS...SOUTHWEST 20 TO 35 MPH WITH GUSTS FROM 40 TO 50 MPH. SOME LOCATIONS WILL SEE GUSTS IN EXCESS OF 55 MPH...ESPECIALLY ASSOCIATED WITH SHOWER ACTIVITY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF. && $$
015 WWUS75 KFGZ 171250 NPWFGZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 550 AM MST SAT DEC 17 2016 AZZ012>014-171400- /O.EXP.KFGZ.HW.W.0003.000000T0000Z-161217T1300Z/ LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- INCLUDING THE CITIES OF...WUPATKI N.M....TUBA CITY...WINSLOW... HOLBROOK...SNOWFLAKE...ST. JOHNS...SPRINGERVILLE 550 AM MST SAT DEC 17 2016 ...HIGH WIND WARNING WILL EXPIRE AT 6 AM MST EARLY THIS MORNING... WIDESPREAD WIND GUSTS ARE DROPPING BELOW ADVISORY LEVELS AND ARE EXPECTED TO REMAIN BELOW ADVISORIES AT MOST LOCATIONS. GUSTY WINDS ARE EXPECTED TO CONTINUE THROUGHOUT THE DAY...BUT NOT AS STRONG ENOUGH TO WARRANT AN EXTENSION OF THE HIGH WIND WARNING. $$ AZZ004-006-007-009>011-015>017-039-040-171400- /O.EXP.KFGZ.WI.Y.0016.000000T0000Z-161217T1300Z/ KAIBAB PLATEAU-GRAND CANYON COUNTRY-COCONINO PLATEAU- NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY- CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-WESTERN MOGOLLON RIM- EASTERN MOGOLLON RIM-WHITE MOUNTAINS-BLACK MESA AREA- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- INCLUDING THE CITIES OF...JACOB LAKE...FREDONIA... GRAND CANYON VILLAGE...SUPAI...NORTH RIM...VALLE...KEAMS CANYON... KAIBITO...CANYON DE CHELLY...CHINLE...KAYENTA...WINDOW ROCK... GANADO...FLAGSTAFF...WILLIAMS...MUNDS PARK...HEBER...HAPPY JACK... FOREST LAKES...SHOW LOW...GREER...PINETOP...NAVAJO N.M.... DILKON...KYKOTSMOVI 550 AM MST SAT DEC 17 2016 ...WIND ADVISORY WILL EXPIRE AT 6 AM MST EARLY THIS MORNING... WIDESPREAD WIND GUSTS ARE DROPPING BELOW ADVISORY LEVELS AND ARE EXPECTED TO REMAIN BELOW ADVISORIES AT MOST LOCATIONS. GUSTY WINDS ARE EXPECTED TO CONTINUE THROUGHOUT THE DAY...BUT NOT AS STRONG ENOUGH TO WARRANT AN EXTENSION OF THE WIND ADVISORY. $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this high wind warning went out at Dec 16, 3:00 PM MST, 47 minutes earlier.
Area forecast discussion, Dec 16, 3:00 PM MST, 47 minutes before
Area Forecast Discussion National Weather Service Flagstaff AZ 300 PM MST Fri Dec 16 2016 .SYNOPSIS...A Pacific storm system will continue to spread areas of rain and high elevation snow from west to east through tonight. Strong winds are also expected, especially along the north facing slopes of the Mogollon Rim and White Mountains. Snow levels will initially range from 7000-8500 feet, but will fall rapidly to around 5000 feet tonight as a cold front moves across Arizona. Dry and cold air will then move in later on Saturday lasting into early next week. && .DISCUSSION...A trough of low pressure and associated cold front, located over California this afternoon, will push across Arizona overnight. For the remainder of this afternoon and overnight...Windy conditions will continue along and north of the Mogollon Rim with gusts into the 45 to 55 mph range in advance of a cold that will sweep across northern Arizona. The strongest winds will occur along the Interstate-40 corridor where isolated gusts in excess of 60 mph will be possible through the evening hours. In addition, snow levels which will start out between 8000-9000 feet will drop to around 5000 feet by Saturday morning. At the same time drier air will push across northern Arizona. As a result, we are only expecting 1 or 2 inches of accumulating snow primarily above the 6000 foot level. On Saturday...Dry air will rapidly push across northern Arizona. There will be a slight chance of showers Saturday morning along the Arizona/New Mexico border with any chances ending before noon. For Sunday and beyond...Much colder and drier air trails this front for the weekend and early next week. Models hinting at another storm late next week. Details are sparse as model confidence is all across the board right now. Stay tuned. && .AVIATION...For the 00Z forecast...Rain showers will increase in coverage this evening with southwest winds of 20-30 kts gusting to 45 kts. Expect areas of MVFR TO LIFR with the lowest CIGS/VIS over higher terrain. A cold front moving west to east late this evening will drop snow levels to around 5000 feet before showers come to an end. KFLG terminal will see light snow accumulation after 03Z while KGCN and KPRC could see brief light snow between 03Z-09Z. Showers coming to an end by sunrise Saturday with improving conditions and decreasing northwest winds. Aviation discussion not updated for TAF amendments. && .FGZ WATCHES/WARNINGS/ADVISORIES...Wind Advisory until 6 AM MST Saturday FOR AZZ004-006-007-009>017- 039-040. && PUBLIC...McCollum AVIATION...MCT For Northern Arizona weather information visit weather.gov/flagstaff
Hazardous weather outlook, Dec 16, 9:50 AM MST, 5 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FLAGSTAFF AZ 950 AM MST FRI DEC 16 2016 AZZ004>018-037>040-170700- KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY- COCONINO PLATEAU-YAVAPAI COUNTY MOUNTAINS- NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY- CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS- NORTHERN GILA COUNTY-YAVAPAI COUNTY VALLEYS AND BASINS- OAK CREEK AND SYCAMORE CANYONS-BLACK MESA AREA- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- 950 AM MST FRI DEC 16 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO... NORTHERN GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN ARIZONA. .DAY ONE...TODAY AND TONIGHT AREAS OF RAIN AND HIGH ELEVATION SNOW WILL CONTINUE THROUGH THE DAY, ALONG WITH STRONG SOUTHWEST WINDS. A WIND ADVISORY HAS BEEN ISSUED FOR MUCH OF THE AREA, SEE PHXNPWFGZ FOR DETAILS. A COLD FRONT WILL MOVE FROM WEST TO EAST THIS EVENING AND OVERNIGHT. SNOW LEVELS WILL FALL FROM 7000-8500 FEET EARLY IN THE EVENING, DOWN TO AROUND 5000 FEET BY EARLY SATURDAY MORNING. SOME ADDITIONAL LIGHT SNOW ACCUMLATIONS AND POSSIBLE WINTER WEATHER DRIVING CONDITIONS ARE PROBABLE ABOVE 6000 FEET TONIGHT AND SATURDAY MORNING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY COLD CONDITIONS WILL PERSIST BEHIND THE FRONT OVER THE WEEKEND AND INTO NEXT WEEK, BUT CHANCES FOR ADDITIONAL RAIN OR SNOW WILL BE NEAR ZERO. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Local storm report, Dec 16, 11:50 AM MST, 3 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
1150 AM MST FRI DEC 16 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0855 AM NON-TSTM WND GST 2 W SPRINGERVILLE 34.13N 109.31W
12/16/2016 M69 MPH APACHE AZ AWOS
SPRINGERVILLE AIRPORT.
&&
NWS FLAGSTAFF AZ
IRIS SYSTEMLocal storm report, Dec 16, 2:42 PM MST, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
242 PM MST FRI DEC 16 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0223 PM NON-TSTM WND GST 1 W WINSLOW 35.03N 110.72W
12/16/2016 M65 MPH NAVAJO AZ ASOS
ASOS STATION WINSLOW AIRPORT /INW/.
&&
MLLocal storm report, Dec 16, 2:56 PM MST, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
256 PM MST FRI DEC 16 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1019 AM NON-TSTM WND GST 1 W TWO GUNS 35.12N 111.10W
12/16/2016 M66 MPH COCONINO AZ MESONET
MESONET STATION 1 W TWO GUNS /AZT09/.
&&
MLNearby
High Wind Warnings in Arizona, 2016Every high wind warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.